Author pages are created from data sourced from our academic publisher partnerships and public sources.
Share This Author
The Hunter Serotonin Toxicity Criteria: simple and accurate diagnostic decision rules for serotonin toxicity.
- E. Dunkley, G. Isbister, D. Sibbritt, A. Dawson, I. Whyte
- QJM : monthly journal of the Association of…
- 1 September 2003
Decision rules (the Hunter Serotonin Toxicity Criteria) were developed that were simpler, more sensitive to serotonin toxicity and less likely to yield false positives. Expand
Relative toxicity of venlafaxine and selective serotonin reuptake inhibitors in overdose compared to tricyclic antidepressants.
Venlafaxine and dothiepin are pro-convulsant in overdose, but less likely to cause coma than TCAs and SSRIs, and Antidepressants other thanTCAs or venlafxine should be considered in patients at risk of seizure or suicide. Expand
Oral or intravenous N-acetylcysteine: which is the treatment of choice for acetaminophen (paracetamol) poisoning?
A shorter hospital stay, patient and doctor convenience, and the concerns over the reduction in bioavailability of oral N- acetylcysteine by charcoal and vomiting make intravenous N-acetylcy Steine preferable for most patients with acetaminophen poisoning. Expand
Acetaminophen Causes an Increased International Normalized Ratio by Reducing Functional Factor VII
- I. Whyte, N. Buckley, D. Reith, I. Goodhew, M. Seldon, A. Dawson
- Therapeutic drug monitoring
- 1 December 2000
An isolated, small rise in INR is common after acetaminophen poisoning without hepatic injury and appears to be caused by inhibition of Vitamin K–dependent activation of coagulation factors, which suggests a possible mechanism for the observed interaction betweenacetaminophen and warfarin. Expand
Relative toxicity of benzodiazepines in overdose
Evidence is provided that there are differences, both before and after adjustment for a number of potential confounders, between benzodiazepines in the incidence with which they cause major sedation in overdose. Expand
Cardiotoxicity more common in thioridazine overdose than with other neuroleptics.
The aim of this study was to examine the clinical and electrocardiographic features associated with neuroleptic poisoning and compare thioridazine with other neuroleptics and found no significant differences in the odds ratios observed. Expand
Greater toxicity in overdose of dothiepin than of other tricyclic antidepressants
Dothiepin in overdose seems to be proconvulsant, and regulatory authorities should review the need for a 75 mg strength tablet of any TCA. Expand
Self‐poisoning in Newcastle, 1987‐1992
- N. Buckley, I. Whyte, A. Dawson, P. R. McManus, N. W. Ferguson
- The Medical journal of Australia
- 1 February 1995
To examine the morbidity and mortality associated with self‐poisoning with different drug classes, a large number of patients were diagnosed with at least some form of psychotic illness or substance abuse. Expand
Slow‐release verapamil poisoning
The severity of poisoning with slow‐ release verapamil warrants aggressive pre‐emptive treatment and polyethylene glycol should be used routinely irrespective of the clinical state. Expand
Activated charcoal reduces the need for N-acetylcysteine treatment after acetaminophen (paracetamol) overdose.
In patients ingesting more, activated charcoal appears to reduce the number of patients who achieve toxic acetaminophen concentrations and thus may reduce the need for treatment and hospital stay. Expand